Alert archive / Louisiana / Red Flag Warnings in 2023
Red Flag Warning 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this red flag warning at Aug 30, 2023, 2:55 PM CDT for 6 counties in Texas; 16 parishes in Louisiana. It took effect at Aug 31, 2023, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2023, 2:55 PM CDT (19:55 UTC)
- In effect from
- Aug 31, 2023, 10:00 AM CDT
- Expired
- Aug 31, 2023, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lake Charles, LA
All 22 counties
Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
746 WWUS84 KLCH 301955 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 255 PM CDT Wed Aug 30 2023 ...FIRE DANGER RESUMES WEDNESDAY... ...BURN BAN CONTINUES FOR ALL OF LOUISIANA AND SOUTHEAST TEXAS... LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-TXZ180-201- 259>262-515-516-615-616-312000- /O.NEW.KLCH.FW.W.0008.230831T1500Z-230901T0100Z/ /O.CON.KLCH.FW.W.0007.000000T0000Z-230831T0100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Tyler- Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- 255 PM CDT Wed Aug 30 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY...VERY DRY FUELS...AND GUSTY WINDS... FOR ALL OF SOUTHEAST TEXAS...AS WELL AS ALL OF CENTRAL AND SOUTHWEST LOUISIANA AND PORTIONS OF SOUTH CENTRAL LOUISIANA... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR LOW HUMIDITY...VERY DRY FUELS...AND GUSTY WINDS... FOR ALL OF SOUTHEAST TEXAS...AS WELL AS ALL OF CENTRAL AND SOUTHWEST LOUISIANA AND PORTIONS OF SOUTH CENTRAL LOUISIANA... The National Weather Service in Lake Charles has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Thursday. * AFFECTED AREA...Vernon, Rapides, Avoyelles, Beauregard, Allen, Evangeline, St. Landry, Lafayette, Upper St. Martin, Lower St. Martin, West Cameron, East Cameron, Northern Calcasieu, Northern Jefferson Davis, Northern Acadia, Upper Vermilion, Upper Iberia, Upper St. Mary, Tyler, Hardin, Southern Calcasieu, Southern Jefferson Davis, Southern Acadia, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Upper Jefferson, Northern Orange, Lower Jefferson and Southern Orange. * TIMING...Until 8 PM Today THEN 10 AM until 8 PM Thursday. * WINDS...Sustained northerly to NNE winds 10 to 15 with gusts up to 25 MPH. Slightly lower tomorrow. * RELATIVE HUMIDITY...15 to 25% Today (20 to 30% Tomorrow). * TEMPERATURES...95 to 100F both days. * LIGHTNING...Less than a 10% chance of showers and storms across SETX and SWLA with isolated afternoon thunderstorms. Lightning could strike far from the storm center. * IMPACTS...Any fires that develop will likely spread rapidly. Burn bans are in effect across Louisiana and Southeast Texas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 87
4 follow-up statements
826 WWUS84 KLCH 310217 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 917 PM CDT Wed Aug 30 2023 ...FIRE DANGER THURSDAY... ...BURN BAN CONTINUES FOR ALL OF LOUISIANA AND SOUTHEAST TEXAS... LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-TXZ180-201- 259>262-515-516-615-616-312015- /O.CON.KLCH.FW.W.0008.230831T1500Z-230901T0100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Tyler- Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- 917 PM CDT Wed Aug 30 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR LOW HUMIDITY AND VERY DRY FUELS FOR ALL OF SOUTHEAST TEXAS AS WELL AS CENTRAL AND SOUTHWEST LOUISIANA AND PORTIONS OF SOUTH CENTRAL LOUISIANA... * AFFECTED AREA...Vernon, Rapides, Avoyelles, Beauregard, Allen, Evangeline, St. Landry, Lafayette, Upper St. Martin, Lower St. Martin, West Cameron, East Cameron, Northern Calcasieu, Northern Jefferson Davis, Northern Acadia, Upper Vermilion, Upper Iberia, Upper St. Mary, Tyler, Hardin, Southern Calcasieu, Southern Jefferson Davis, Southern Acadia, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Upper Jefferson, Northern Orange, Lower Jefferson and Southern Orange. * TIMING...10 AM until 8 PM Thursday. * WINDS...Sustained north-northeast winds around 10 with gusts up to 20 MPH. * RELATIVE HUMIDITY...20 to 30%. * TEMPERATURES...95 to 100F. * LIGHTNING...Less than a 10% chance of showers and storms across SETX and SWLA. * IMPACTS...Any fires that develop will likely spread rapidly. Burn bans are in effect across Louisiana and Southeast Texas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
228 WWUS84 KLCH 310856 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 356 AM CDT Thu Aug 31 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM UNTIL 8 PM FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTHEAST TEXAS AND MUCH OF SOUTHWEST AND CENTRAL LOUISIANA... LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-TXZ180-201- 259>262-515-516-615-616-312200- /O.CON.KLCH.FW.W.0008.230831T1500Z-230901T0100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Tyler- Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- 356 AM CDT Thu Aug 31 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND VERY DRY FUELS FOR ALL OF SOUTHEAST TEXAS AND MUCH OF SOUTHWEST AND CENTRAL LOUISIANA... * AFFECTED AREA...Vernon, Rapides, Avoyelles, Beauregard, Allen, Evangeline, St. Landry, Lafayette, Upper St. Martin, Lower St. Martin, West Cameron, East Cameron, Northern Calcasieu, Northern Jefferson Davis, Northern Acadia, Upper Vermilion, Upper Iberia, Upper St. Mary, Tyler, Hardin, Southern Calcasieu, Southern Jefferson Davis, Southern Acadia, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Upper Jefferson, Northern Orange, Lower Jefferson and Southern Orange. * TIMING...10 AM until 8 PM Thursday. * WINDS...North to northeast winds 5 to 10 mph, with gusts up to 20 mph possible at times. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * TEMPERATURES...95 to 100. * LIGHTNING...None. * IMPACTS...Any fires that develop will likely spread rapidly. Burn bans are in effect across Louisiana and Southeast Texas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
320 WWUS84 KLCH 311949 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 249 PM CDT Thu Aug 31 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM UNTIL 8 PM FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTHEAST TEXAS AND MUCH OF SOUTHWEST AND CENTRAL LOUISIANA... LAZ027-028-030-031-141-142-241-242-TXZ180-201-259>262-515-516-615- 616-010600- /O.NEW.KLCH.FW.W.0009.230901T1500Z-230902T0100Z/ /O.CON.KLCH.FW.W.0008.000000T0000Z-230901T0100Z/ Vernon-Rapides-Beauregard-Allen-Northern Calcasieu- Northern Jefferson Davis-Southern Calcasieu- Southern Jefferson Davis-Tyler-Hardin-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton-Upper Jefferson- Northern Orange-Lower Jefferson-Southern Orange- 249 PM CDT Thu Aug 31 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND VERY DRY FUELS FOR ALL SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY FOR LOW HUMIDITY AND VERY DRY FUELS FOR ALL OF SOUTHEAST TEXAS AND PARTS OF SOUTHWEST LOUISIANA... The National Weather Service in Lake Charles has issued a Red Flag Warning for all of southeast texas and parts of southwest Louisiana, which is in effect from 10 AM to 8 PM CDT Friday. * AFFECTED AREA...Vernon, Rapides, Beauregard, Allen, Northern Calcasieu, Northern Jefferson Davis, Tyler, Hardin, Southern Calcasieu, Southern Jefferson Davis, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Upper Jefferson, Northern Orange, Lower Jefferson and Southern Orange. * TIMING...10 AM until 8 PM Thursday. * WINDS...Northeast 5 to 10 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the lower 80s. * LIGHTNING...None. * IMPACTS...Any fires that develop will likely spread rapidly. Burn bans are in effect across Louisiana and Southeast Texas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LAZ029-032-033-044-045-055-073-074-143-152>154-243-010100- /O.CON.KLCH.FW.W.0008.000000T0000Z-230901T0100Z/ Avoyelles-Evangeline-St. Landry-Lafayette-Upper St. Martin- Lower St. Martin-West Cameron-East Cameron-Northern Acadia- Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Acadia- 249 PM CDT Thu Aug 31 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND VERY DRY FUELS FOR ALL OF SOUTHWEST LOUISIANA... * AFFECTED AREA...Avoyelles, Evangeline, St. Landry, Lafayette, Upper St. Martin, Lower St. Martin, West Cameron, East Cameron, Northern Acadia, Upper Vermilion, Upper Iberia, Upper St. Mary and Southern Acadia. * TIMING...10 AM until 8 PM Thursday. * WINDS...Northeast 5 to 10 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...In the lower 90s. * LIGHTNING...None. * IMPACTS...Any fires that develop will likely spread rapidly. Burn bans are in effect across Louisiana and Southeast Texas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 14
697 WWUS84 KLCH 010105 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 805 PM CDT Thu Aug 31 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM UNTIL 8 PM FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTHEAST TEXAS AND MUCH OF SOUTHWEST AND CENTRAL LOUISIANA... LAZ027-028-030-031-141-142-241-242-TXZ180-201-259>262-515-516-615- 616-011000- /O.EXP.KLCH.FW.W.0008.000000T0000Z-230901T0100Z/ /O.CON.KLCH.FW.W.0009.230901T1500Z-230902T0100Z/ Vernon-Rapides-Beauregard-Allen-Northern Calcasieu- Northern Jefferson Davis-Southern Calcasieu- Southern Jefferson Davis-Tyler-Hardin-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton-Upper Jefferson- Northern Orange-Lower Jefferson-Southern Orange- 805 PM CDT Thu Aug 31 2023 ...RED FLAG WARNING FOR THURSDAY HAS EXPIRED... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY FOR LOW HUMIDITY AND VERY DRY FUELS FOR ALL SOUTHEAST TEXAS AND MUCH OF SOUTHWEST LOUISIANA... * AFFECTED AREA...Vernon, Rapides, Beauregard, Allen, Northern Calcasieu, Northern Jefferson Davis, Tyler, Hardin, Southern Calcasieu, Southern Jefferson Davis, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Upper Jefferson, Northern Orange, Lower Jefferson and Southern Orange. * TIMING...10 AM until 8 PM Friday. * WINDS...Northeast 5 to 10 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the upper 90s to around 100 degrees. * LIGHTNING...None. * IMPACTS...Any fires that develop will likely spread rapidly. Burn bans are in effect across Louisiana and Southeast Texas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LAZ029-032-033-044-045-055-073-074-143-152>154-243-010215- /O.EXP.KLCH.FW.W.0008.000000T0000Z-230901T0100Z/ Avoyelles-Evangeline-St. Landry-Lafayette-Upper St. Martin- Lower St. Martin-West Cameron-East Cameron-Northern Acadia- Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Acadia- 805 PM CDT Thu Aug 31 2023 ...RED FLAG WARNING HAS EXPIRED... The warning which was issued previously for east-central Louisiana and portions of south-central Louisiana has expired. $$ 25
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this red flag warning went out at Aug 30, 12:23 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 30, 12:23 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1223 PM CDT Wed Aug 30 2023
...New AVIATION...
.SYNOPSIS...
Issued at 400 AM CDT Wed Aug 30 2023
Northerly winds between 5 and 10 mph this morning continue to
usher drier air into the area early this morning. Dewpoints range
from near 60 into the lower 60s across much of the area, with
readings closer to 70 near the coast. This is resulting in much
nicer conditions outside, although temperatures remain relatively
warm in the middle 70s to lower 80s. The surface frontal boundary
continues to hover near the coast, with radar showing a few small
showers just beyond the outer coastal waters.
Latest IR satellite and UA analysis shows a well developed
Hurricane Idalia progressing toward the Big Bend region of FL,
with an upper trough further north across the Great Lakes region
and the ridge that dominated the region through much of late July
and August now centered over the S CA coast. A weak disturbance is
drifting south across the Red River Valley, resulting in some
patchy mid and high clouds across N TX.
A dry weather pattern will remain in store through the short term
period, even as the disturbance over N TX gradually cuts off over
the region through the next few days.
24
&&
.SHORT TERM...
(Today through Friday night)
Issued at 400 AM CDT Wed Aug 30 2023
Major Hurricane Idalia is forecast to strengthen to a Category 4
storm prior to making landfall in the Florida coast Big Bend
later this morning. The proximity of the storm will enhance the
pressure gradient over the region, reinforcing and slightly
strengthening northerly winds while pulling the frontal boundary
near the coast further offshore.
This will fortunately or unfortunately (depending on your
perspective) introduce even drier air over the region. On the
fortunate side of things, the drier air will make for more
comfortable conditions, although afternoon temperatures will still
be above normal with highs ranging from the middle 90s to near
100 degrees.
On the unfortunate side of things, this will maintain critical
fire weather conditions, especially as relative humidity values
are expected to tank during the afternoon. Similar to yesterday,
blended HRRR dewpoints with operational NBM values to account for
more thorough mixing today and for the micro- and meso-scale
effects captured by the higher res guidance. This blend yielded
minimum relative humidity values down to near 20 percent across
much of the area north of I-10. As for winds, sustained speeds 10
to 15 mph will be likely, with the higher speeds over the eastern
zones. Gusts around 20 mph can also be expected although gusts up
to 25 mph will certainly be possible.
The dry conditions will continue into Thursday as Idalia
accelerates across the SE US and back into the Atlantic. While
winds should relax some, low RH values will again pose a threat
for critical fire weather concerns across the area. Morning lows
will be rather pleasant for the end of August and early September,
with temperatures in the upper 60s to lower 70s. Under mostly
sunny skies, temperatures will again heat back up into the upper
90s to around 100 degrees, but heat index values will remain below
hazard criteria.
Meanwhile, the disturbance currently over N TX will move southeast
over the area, gradually developing into a cutoff low over SW LA.
While this would normally spell better rain chances for the area,
the antecedent airmass will be too dry to support any precip in
the near term. By Friday, some low PoPs could return to portions
of Acadiana, but better rain chances will hold off until the
weekend. Meanwhile temperatures will continue to be on the hot
side with highs again in the upper 90s to around 100. With low
level winds still mainly from the northeast to east, relative
humidity values could potentially fall to less than 30 percent
across interior SE TX and W LA during the day Friday.
24
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 400 AM CDT Wed Aug 30 2023
A lingering mid to upper level low over the region, coupled with a
large area of moisture lingering across the Northern Gulf of Mexico,
will keep precipitation chances fairly high over the Labor Day
weekend. The best chances will be across the coastal waters during
the early morning hours, spreading inland during the late morning
and afternoon hours with the seabreeze. This pattern will be quite a
change for just about most of June, July, and August where we would
normally see such a seabreeze type precipitation event. The stand
alone GFS/ECMWF/Canadian solutions show this with a little better
confidence this morning, with blended NBM guidance showing scattered
to numerous showers and thunderstorms during this time period. Highs
in the mid to upper 90s north of I-10, and lower to mid 90s
elsewhere. Lows in the lower to mid 70s.
For Tuesday and Wednesday, looks like the mid to upper level ridge
will build strong once again over the region. This will diminish
precipitation chances and increase afternoon highs over the region,
although not expecting the all time record levels from last weekend.
Expect afternoon highs in the upper 90s to lower 100s across most
areas north of the I-10 corridor, with mid to upper 90s further
south. Lows expected in the low to mid 70s.
08/DML
&&
.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Wed Aug 30 2023
VFR conditions will continue through the forecast period. Winds
will be from the north-northeast around 10 knots with gusts up to
20 knots.
&&
.MARINE...
Issued at 400 AM CDT Wed Aug 30 2023
Light to occasionally moderate offshore winds can be expected as
Major Hurricane Idalia makes landfall along the Florida Big Bend
region later this morning. Wind speeds this morning could flirt
with caution criteria for an hour or two, but due to the brief
nature of these winds, opted not to include headlines. Otherwise,
increasing wave heights and swells emanating from the storm are
expected to impact the coastal waters beyond 20 NM south of the
lower Atchafalaya Basin during the day and issued a Small Craft
Advisory for GMZ475 (20 to 60 nm south of the lower Atchafalaya
Basin) to account for these increased seas.
Winds and seas are expected to diminish by tonight but remain
generally offshore through Thursday. Onshore flow is expected to
resume by this weekend. Shower and thunderstorm chances will be
low the next few days, then gradually increase over the weekend.
24
&&
.FIRE WEATHER...
Issued at 400 AM CDT Wed Aug 30 2023
Fire weather conditions are expected to be critical today, as
northerly winds strengthen to 10 to 15 mph with gusts up to 25 mph
possible at times. Relative humidity values are expected to drop
through the day, falling to near 20 percent in the afternoon.
These conditions, combined with Keetch Byram Drought Index values
in excess of 700, will lead to increased potential for wildfires
across the area. A Red Flag Warning has been issued for much of
the area for today from 10 am to 8 pm cdt.
Dry weather will continue through Friday, with daily minimum
relative humidity values falling to between 20 and 30 percent.
Winds will diminish some, but remain out of the north to
northeast. By the weekend, winds will begin to shift more
southeasterly, with a gradual increase in RH values as well as
rain chances expected.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 67 96 67 98 / 0 0 0 10
LCH 71 96 72 97 / 0 0 10 10
LFT 71 98 73 98 / 0 0 0 20
BPT 71 99 72 100 / 0 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Red Flag Warning until 8 PM CDT this evening for LAZ027>033-044-
045-055-073-074-141>143-152>154-241>243.
TX...Red Flag Warning until 8 PM CDT this evening for TXZ180-201-
259>262-515-516-615-616.
GM...Small Craft Advisory until 5 PM CDT this afternoon for GMZ475.
&&
SHORT TERM...24
LONG TERM....08
AVIATION...14Hazardous weather outlook, Aug 30, 4:31 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 431 AM CDT Wed Aug 30 2023 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-TXZ180-201- 259>262-515-516-615-616-310945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Tyler- Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- 431 AM CDT Wed Aug 30 2023 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. Critical fire weather conditions are expected with northerly winds 10 to 15 mph and gusts as high as 25 mph possible at times. Minimum relative humidity values will drop to near 20 percent during the afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wildfire concerns will remain elevated through Friday with low relative humidity and minimal rain chances expected. By the weekend and into early next week, daily shower and thunderstorm chances will begin to increase across the area. No severe weather is expected although storms could produce occasional to frequent cloud to ground lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ252>254-310945- Lower Vermilion-Lower Iberia-Lower St. Mary- 431 AM CDT Wed Aug 30 2023 This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. By the weekend and into early next week, daily shower and thunderstorm chances will begin to increase across the area. No severe weather is expected although storms could produce occasional to frequent cloud to ground lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ475-310945- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 431 AM CDT Wed Aug 30 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Increased wave heights and swells from Hurricane Idalia are expected to impact the coastal waters during the day. Wave heights are expected to diminish tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Shower and thunderstorm chances are expected to increase by late in the week and continue through the weekend. Some storms could produce gusty winds as well as frequent cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-436-450-452-455-470-472-310945- Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays- Atchafalaya and East Cote Blanche Bays- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- 431 AM CDT Wed Aug 30 2023 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Northerly winds are expected to be briefly elevated this morning over the coastal waters before diminishing by early afternoon. Increased wave heights and swells emanating from Hurricane Idalia are expected to impact the outer coastal waters today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Shower and thunderstorm chances are expected to increase by late in the week and continue through the weekend. Some storms could produce gusty winds as well as frequent cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:39 AM CDT | Small Craft Advisory | LCH | 13 hr |
Nearby
Red Flag Warnings in Louisiana, 2023Red Flag Warnings in Texas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.